Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2021, 1:48 AM CDT for Arkansas County, Jefferson County, Lonoke County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 1:48 AM CDT (06:48 UTC)
- Expired
- Mar 25, 2021, 2:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arkansas County, AR, Jefferson County, AR, Lonoke County, AR
The radar
The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
335
WUUS54 KLZK 250648
SVRLZK
ARC001-069-085-250715-
/O.NEW.KLZK.SV.W.0023.210325T0648Z-210325T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
148 AM CDT Thu Mar 25 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
South central Lonoke County in central Arkansas...
Northwestern Jefferson County in southeastern Arkansas...
Northwestern Arkansas County in southeastern Arkansas...
* Until 215 AM CDT.
* At 147 AM CDT, a severe thunderstorm was located near Hensley
Island, or 13 miles north of Pine Bluff, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
White Hall... England...
Humnoke... Pine Bluff Arsenal...
Hensley Island... Allport...
Coy... Sherrill...
Tucker... Gethsemane...
Pastoria... Culler...
Wright... Tomberlin...
Lock and Dam 5 Park... Ferda...
Seaton... Blakemore...
Dexter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3426 9209 3441 9214 3449 9205 3449 9203
3451 9203 3469 9184 3450 9168 3449 9168
3448 9166
TIME...MOT...LOC 0647Z 220DEG 42KT 3440 9202
HAIL...1.00IN
WIND...60MPH
$$
2322 follow-up statements
035
WWUS54 KLZK 250658
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
158 AM CDT Thu Mar 25 2021
ARC001-250708-
/O.CAN.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Arkansas AR-
158 AM CDT Thu Mar 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARKANSAS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0658Z 223DEG 42KT 3448 9192
$$
ARC069-085-250715-
/O.CON.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Lonoke AR-Jefferson AR-
158 AM CDT Thu Mar 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTH CENTRAL LONOKE AND NORTH CENTRAL JEFFERSON COUNTIES...
At 158 AM CDT, a severe thunderstorm was located near England, or 19
miles north of Pine Bluff, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
England... Humnoke...
Allport... Coy...
Tucker... Tomberlin...
Seaton... Blakemore...
Ferda...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0658Z 223DEG 42KT 3448 9192
HAIL...1.00IN
WIND...60MPH
$$
232366
WWUS54 KLZK 250711
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
211 AM CDT Thu Mar 25 2021
ARC069-085-250721-
/O.EXP.KLZK.SV.W.0023.000000T0000Z-210325T0715Z/
Lonoke AR-Jefferson AR-
211 AM CDT Thu Mar 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LONOKE AND NORTH
CENTRAL JEFFERSON COUNTIES WILL EXPIRE AT 215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3440 9195 3447 9202 3469 9184 3451 9170
TIME...MOT...LOC 0711Z 220DEG 42KT 3459 9181
$$
232What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:50 AM CDT, 58 minutes earlier.
Area forecast discussion, Mar 25, 12:50 AM CDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1250 AM CDT Thu Mar 25 2021 .AVIATION...Updated w/ a discussion for the 25/06Z TAFs SCT TSRA were noted on radar imgry at issuance of this fcst, particularly over the Srn Cntrl portion of the FA. Through the PD, SHRA/TSRA are anticipated across the region as sfc low pressure moves from W to E through the state. IFR CIGs/VIS will lkly accompany precip and prevail through the first half of the PD. Notably a wind shift will accompany the passage of the low as a cold frnt moves in from the W, w/ winds of 15-20 kts and wind gusts of 25+ kts Thurs afternoon. As the cold frnt moves from W to E, CIGs should improve to VFR over Srn AR while Nrn AR will remain MVFR. /232/ && PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021) Short term...Tonight through Friday A beautiful spring day was hopefully enjoyed Wednesday as very unsettled conditions are poised to return starting tonight and continuing through Thursday. Overall not a lot of value added changes will be forthcoming this afternoon with rain expected and severe weather possible. The solution this afternoon is primarily derived on a blend of the latest CAM guidance. Highly amplified and progressive pattern remains in place at this time with a strong system clearly seen on satellite imagery over the four corners/desert southwest. Latest surface analysis places a warm front over central Texas which will be moving into and through southern Arkansas tonight. Aforementioned western system will kick out into the plains tonight placing the region in a pronounced south to southwest flow resulting in a warm air and moisture advection pattern. Models continue to suggest thunderstorms developing along and north of this boundary late this evening and through the overnight hours. Increasing jet dynamics and low level shear will provide an opportunity for large hail as the best instability looks to be elevated in nature. There is enough wind energy with this system that if the stronger storms can get surface based, strong gusty winds are a definite possibility. Come Thursday, widespread showers and thunderstorms will be ongoing as the surface low with this system tracks SW to NE across the state in the continuing WAA pattern. Coverage will begin to diminish somewhat late Thursday morning but there will be an ongoing chance of precipitation. This is where the forecast gets a little tricky. CAM guidance continues to suggest a corridor of high SBCAPE in an area of higher dewpoints mainly over the south and eastern parts of the state. Guidance continues to develop a rapidly moving line of convection along the attendant cold front early Thursday afternoon. Any tornado threat would likely be over in the moist sector over the south and east with more of a wind/hail threat elsewhere. Much like the previous event, robust nocturnal convection may reduce the potential of severe weather with this second round. Basically the threat of severe weather Thursday afternoon will be likely tied into precip coverage tonight. Precipitation should be exiting the state by late Thursday afternoon with high pressure moving in quickly behind it. Skies will clear by Friday morning with cooler air in the wake of the departing system. Dry conditions will round out the period. LONG TERM...Friday Night through Wednesday H500 swrly flow will be in place over the state at the start of the period ahead of troughing across the west. Initially, dry conditions will be observed but as a sfc cold front moves into the area from the NW and the lead H500 trough approaches, precip is expected to develop. Based on the timing of the front and upper trough, much of the precip will be confined to the southeast half of the state. The cold front will move across the state on Sunday with rain briefly coming to an end. While temperatures are expected to be well above average on Saturday, cooler readings will be in place Sun-Mon. Left behind in the H500 flow, a cutoff low looks to approach from the west by early next week which will help to increase precip chances once again. Moisture return and instability still appear limited, keeping severe wx chances low at this time. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GREEN
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 315 PM CDT Wed Mar 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 315 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE... This afternoon and tonight A storm system is forecast to move into the region late tonight bringing widespread, locally heavy rain to the area. Some storms may become strong to severe with large hail the primary threat. Locally heavy rain can not be excluded with the stronger storms but widespread flooding is not expected as the storms will be moving fast. Still, isolated flash flooding can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Thursday, a bout of organized severe weather will be possible during the afternoon to late evening time frame...particularly for eastern and southeastern Arkansas...and all severe hazards will be possible including large hail, damaging winds, and perhaps some tornadic activity. Chances for widespread rain and a few thunderstorms will be possible across the state again on Saturday as a cold front approaches the region. Otherwise, no hazardous weather is anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 25, 12:10 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Little Rock AR 1210 AM CDT Thu Mar 25 2021 ARZ042-043-053>055-062-250600- Hot Spring AR-Grant AR-Clark AR-Saline AR-Dallas AR-Garland AR- 1210 AM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...NORTHWESTERN GRANT...NORTHWESTERN DALLAS...SOUTHEASTERN GARLAND...SOUTH CENTRAL SALINE AND HOT SPRING COUNTIES UNTIL 100 AM CDT... At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Arkadelphia, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arkadelphia... Malvern... Rockport... Caddo Valley... Traskwood... Tull... Prattsville... Poyen... Perla... Lonsdale... Jenkins Ferry State Park... Thiel... DeGray Lake State Park... Donaldson... Friendship... Magnet Cove... Lono... Gifford... Glen Rose... Buie... LAT...LON 3400 9294 3429 9318 3459 9282 3434 9241 TIME...MOT...LOC 0510Z 220DEG 35KT 3409 9293 Cavanaugh
Special weather statement, Mar 25, 12:15 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1215 AM CDT Thu Mar 25 2021
ARZ040-250600-
Polk AR-
1215 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 100 AM
CDT...
At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wickes, or 18 miles north of De Queen, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Wickes... Grannis...
Vandervoort... Shady...
Hartley... Cossatot River State Park...
Bard Springs Recreation Area... Caney Creek Wilderness...
Mena Intermountain Airport... Mccauley...
Big Fork... Board Camp...
Nunley... Ink...
Hatton... Dallas...
Bogg Springs... Shady Lake Recreation Area...
&&
LAT...LON 3436 9446 3464 9411 3445 9393 3442 9393
3435 9406 3436 9425 3427 9426 3427 9425
3426 9425 3419 9437 3419 9440 3427 9447
TIME...MOT...LOC 0514Z 232DEG 23KT 3430 9439
46Local storm report, Mar 25, 12:57 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL LONO 34.20N 92.70W
03/25/2021 E1.25 INCH HOT SPRING AR BROADCAST MEDIA
HALF DOLLAR SIZE HAIL WAS NOTED BETWEEN DONALDSON AND
LONO.
&&
46Local storm report, Mar 25, 1:04 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
104 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 5 W LONO 34.20N 92.79W
03/25/2021 E1.25 INCH HOT SPRING AR BROADCAST MEDIA
HALF DOLLAR SIZE HAIL WAS NOTED BETWEEN DONALDSON AND
LONO.
&&
46Special weather statement, Mar 25, 1:32 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
132 AM CDT Thu Mar 25 2021
ARZ045-046-250700-
Lonoke AR-Prairie AR-
132 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRAIRIE AND SOUTHEASTERN
LONOKE COUNTIES UNTIL 200 AM CDT...
At 131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 13 miles west of Stuttgart, moving northeast at 50 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Hazen... Carlisle...
Humnoke... Prairie Center...
Parkers Corner... Stuttgart Municipal Airport...
Brummitt... Allport...
Coy... Screeton...
Slovak... Tollville...
Culler... Center Point...
Seaton...
LAT...LON 3467 9143 3467 9145 3466 9145 3448 9177
3448 9183 3457 9190 3492 9161
TIME...MOT...LOC 0631Z 220DEG 44KT 3456 9178
232Special weather statement, Mar 25, 1:35 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
135 AM CDT Thu Mar 25 2021
ARZ045-055-056-250700-
Grant AR-Lonoke AR-Jefferson AR-
135 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LONOKE...EAST
CENTRAL GRANT AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 200 AM CDT...
At 134 AM CDT, Doppler radar was tracking a few strong thunderstorms
over White Hall, or 8 miles northwest of Pine Bluff, moving
northeast at 45 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
White Hall... England...
Pine Bluff Arsenal... Hensley Island...
Coy... Sherrill...
Tucker... Gethsemane...
Pastoria... Jefferson...
Wright... Tomberlin...
Lock and Dam 5 Park... Tar Camp Park...
Samples... Clear Lake...
Hardin... Ferda...
Dexter...
LAT...LON 3421 9217 3430 9225 3449 9208 3449 9203
3455 9203 3466 9194 3445 9175
TIME...MOT...LOC 0634Z 218DEG 40KT 3429 9214
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:02 PM CDT | River Flood Advisory | LZK | Prairie | 21 days |
| Mar 24, 9:03 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 21 days |
| Mar 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 44 min |
| Mar 24, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 38 min |
| Mar 24, 11:23 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| Mar 24, 11:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 49 min |
| Mar 24, 11:56 PM CDT | Flash Flood Warning | LZK | Montgomery, Pike | 2 hr |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 19 min |
| Mar 25, 12:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 50 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 44 min |
| Mar 25, 1:32 AM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Mar 25, 1:35 AM CDT | Special Weather Statement | LZK | Jefferson | 25 min |
| Mar 25, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 34 min |
| Mar 25, 1:55 AM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 25, 3:50 AM CDT | Special Weather Statement | LZK | Pope | 40 min |
| Mar 25, 7:25 AM CDT | Special Weather Statement | LZK | Saline | 35 min |
| Mar 25, 8:44 AM CDT | River Flood Warning | LZK | Perry | 60 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.